MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20035E
Medical Device Problem Codes Backflow (1064); Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code Vasculitis (2004)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that blood backflowed in the 6 inch hep lock ext set when engaging the clamp and removing the syringe, causing the tubing to become occluded.This reportedly caused "infiltrations (extravasations)", phlebitis, and pain from the patient.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "the bd smartsite extension set ref (b)(4) is an unacceptable substitution for our current smartsite extension ref (b)(4).The rigidity of the tubing puts undo torque on the insertion site if the tubing needs to be looped away from a place of flexion.This is also causing local phlebitis which is leading to more infiltrations.If a place of flexion is to be avoided finding a suitable vein to place the iv becomes limited.When flushing the iv, engaging the clamp, and removing the syringe, blood backs up into the tubing causing the site to become occluded.We are seeing more iv starts due to occlusions, infiltrations (extravasations), and pain voiced from the patient.".
 
Event or Problem Description
It was reported that blood backflowed in the 6 inch hep lock ext set when engaging the clamp and removing the syringe, causing the tubing to become occluded.This reportedly caused "infiltrations (extravasations)", phlebitis, and pain from the patient.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "the bd smartsite extension set ref (b)(4) is an unacceptable substitution for our current smartsite extension ref (b)(4).The rigidity of the tubing puts undo torque on the insertion site if the tubing needs to be looped away from a place of flexion.This is also causing local phlebitis which is leading to more inifiltrations.If a place of flexion is to be avoided finding a suitable vein to place the iv becomes limited.When flushing the iv, engaging the clamp, and removing the syringe, blood backs up into the tubing causing the site to become occluded.We are seeing more iv starts due to occlusions, infiltrations (extravasations), and pain voiced from the patient.".
 
Additional Manufacturer Narrative
Investigation summary: one sample was returned by the customer.It was reported that the rigidity of the tubing puts undo torque on the insertion site.It also causes blood to back up into the tubing causing the site to become occluded.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was connected to a 10 ml bd syringe and attempted to be flushed with at least 10 ml of a blue dye/water mixture.The set was able to be flushed.The failure was unable to be replicated.A device history record review could not be performed on model 20035e because a lot number was not provided by the customer.A root cause was unable to be determined because the failure was unable to be replicated.

Brand Name
6 INCH HEP LOCK EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10963798
Report Number9616066-2020-20538
Device Sequence Number2470030
Product Code FPA
UDI-Device Identifier37613203012004
UDI-Public37613203012004
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20035E
Device Catalogue Number20035E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;